An Australian woman, Trish Webster, 56, tragically passed away after taking the weight loss drug Ozempic just days before her daughter’s wedding. Ozempic is a medication commonly used to treat Type 2 diabetes and promote weight loss. Mrs. Webster’s husband is now warning others that this popular weight loss drug may not be worth the risk.
Ozempic has gained popularity as a weight-loss drug worldwide. It functions by mimicking a natural hormone called GLP-1, which slows down the digestion process and helps people feel full for longer periods of time.
However, there can be complications if the drug slows down the stomach too much or obstructs the intestines. Mrs. Webster was also taking the prescription injection Saxenda along with Ozempic, and she lost around 15 kilograms in five months. Although the medication initially aided her in losing weight quickly, it eventually made her ill.
On January 16, a few months before her daughter’s wedding, Mrs. Webster’s husband discovered her unconscious with a brown liquid coming from her mouth. Despite his attempts at CPR, she passed away that night due to acute gastrointestinal illness.
While medical professionals have not directly linked Mrs. Webster’s death to her usage of Ozempic and Saxenda, her husband firmly believes that these medications were to blame. He expressed his regrets, saying that he would not have allowed her to take the drug if he had known the potential risks.
In response to the incident, the manufacturer of Ozempic, Novo Nordisk, stated that the occurrence of recurring stomach complications called ileus was only reported after the drug was released and became a popular pharmaceutical product.